Medical Specialty >> Gynecology

Doctors Lounge - Gynecology Answers

Back to Gynecology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/14/2017.

Forum Name: Obstetrics

Question: Vitamin C & Miscarrying?


 SallyJ - Sun Aug 08, 2004 8:45 am

I read that too much vitamin C can cause a miscarriage, but it's also very unhealthy to have that much vitamin C in your body... Is this true?
 Dr. Yasser Mokhtar - Sun Aug 08, 2004 9:42 am

User avatar Dear Sally,

Vitamin c is a water soluble vitamin and is easily excreted in the urine. To have vitamin c toxicity, one has to take very large amounts of the vitamin.

Anything should be taken in moderation, if anything is taken in large amounts, it has the potential of being harmful. The reported toxicities do not include miscarriage. The most common vitamin c side effect reported is kidney stones.

Thank you very much for using our website https://doctorslounge.com and i hope that this information helped.

Yasser Mokhtar, M.D.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us